Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Dry patch on maxillary gingiva, noticeable during cold weather. What could be causing this?

Hi, I am a dental assistant. I have recently noticed a small dry patch on the maxillary gingiva near my centrals to my canine tooth (rt side). I notice it more after sleeping and when the weather is colder. Wasn t sure if the dry, cold air has anything to do with it? Doesn t hurt or anything but also just found out that my Vitamin D 2 level was extremely low at 14. Not sure what could be causing it (medications), smoking , or any of the above mentioned possibilities. It basically feels like I have rubbed the little small dots (forgot the proper term) on the sulcus until they are dry now and more visible. Thanks in advance. S. McDevitt, CDA/RDA
Asked On : Wed, 9 Jan 2013
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response
Thank you for the query.
Dry patches in the maxillary gingiva near from central to canine may be because of the mouth breathing habit . Usually dryness in the mouth as a whole is caused in a condition called xerostomia which may be due to few drugs like antihypertensive, antianxiety,antihistamins etc or in few conditIons like HIV or parkinsons disease, radiation or chemotherapy , smoking habits but in your history and the area of dryness suggests of mouth breathing. Usually any kind of nasal blocks or adenoids or nasal polyps may lead to mouth breathing . See your dentist for treatment.
Hope this information will help you.
Answered: Mon, 21 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Deepika Attresh's  Response
Hello & welcome
it seems that your problem is associated with xerostomia.
causes for xerostomia may be anything your excessive smoking habit and some medications.
Our salivary secretion reduces to 1/5th so its more visible in morning hours.
have adequate fluid intake, lime juice,reduce smoking habit and if taking any medication consult your physician.
hope you will get benefit.
take care.
Answered: Fri, 11 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor